MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC RECON LOCKING AIMING ARM FOR LATERAL ENTRY FEMORAL NAILS-EX; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC RECON LOCKING AIMING ARM FOR LATERAL ENTRY FEMORAL NAILS-EX; GUIDE
Model Number 03.010.048
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the patient underwent a femoral shaft fracture fixation.During the procedure, the correctly assembled recon locking aiming arm missed the hole of the nail.The issue was resolved intra-operatively.The procedure was successfully completed with a ten (10) minute surgical delay.Patient status outcome was successful.Concomitant devices: nail (part: unknown, lot: unknown, quantity: unknown), drill bit (part: unknown, lot: unknown, quantity: 1).This report is for a recon locking aiming arm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot : part: 03.010.048.Lot: 8262676.Manufacturing site: hägendorf.Release to warehouse date: 11.June 2013.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Product was not returned.Based on the information available, it has been determined that no corrective and preventive action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Concomitant medical products: change verbiage to: complainant part is not expected to be returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Pdepuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was conducted.Visual inspection: the recon locking aiming arm for lateral entry femoral nails-ex (p/n 03.010.048 lot 8262676) was received showing minor superficial surface wear and scratches on the aiming arm body that are through the black hard coat anodize layer revealing the base aluminum substrate but which do not inhibit functionality.No abnormalities or damage that would prevent function were observed.Functional inspection: functional testing could not be completed as only the aiming arm was returned and no other devices involved in the construct at the time of the event were returned for investigation, the reported complaint condition was not able to be replicated or confirmed.Dimensional inspection: static/dynamic alignment hole diameter were measured and both holes are conforming per relevant drawing.Document/specification review: the relevant drawings, reflecting the manufactured and current revision, were reviewed.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is unconfirmed for the recon locking aiming arm for lateral entry femoral nails-ex (p/n 03.010.048 lot 8262676) as no abnormalities or damage were observed that would prevent function or impact functionality the complaint was unable to be replicated as only the aiming arm was returned.Minor surface wear and scratches on the aiming arm body were observed.A definitive root cause for the reported condition of failing to align could not be determined based on the provided information.The scratches and surface wear are likely due to normal wear from consistent device use and reprocessing over the part's lifetime (6+ years).During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RECON LOCKING AIMING ARM FOR LATERAL ENTRY FEMORAL NAILS-EX
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8668342
Report Number2939274-2019-58448
Device Sequence Number16721519
Product Code FZX
UDI-Device Identifier10886982067203
UDI-Public(01)10886982067203
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.048
Device Catalogue Number03.010.048
Device Lot Number8262676
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2019
Initial Date Received by Manufacturer 05/06/2019
Supplement Date Received by Manufacturer06/18/2019
08/15/2019
Initial Report FDA Received Date06/04/2019
Supplement Report FDA Received Date06/25/2019
09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - DRILL BITS: TRAUMA; UNK - NAILS: FEMORAL